MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 48-year-old male with acute myocardial infarction and cardiogenic shock, pre-support clinical condition consistent with scai shock stage d, was supported with an impella cp device implanted percutaneously via the left femoral artery on (b)(6) 2026 at 12:27 pm.During impella support, hemolysis was suspected when the patient voided dark red/tinged urine at first urination; no foley catheter was in place.No laboratory studies were obtained to confirm hemolysis.Imaging was available and used to confirm good pump position, and there were no documented anatomic abnormalities of the heart or evidence of pump contact with the mitral valve apparatus.High afterload was identified as a contributing factor, and clinical management included reduction of afterload and decreasing pump speed to p6.It was unclear whether the suspected hemolysis resolved with these interventions; however, the clinical team elected to explant the impella on (b)(6) 2026 at 9:03 am, as it was believed the device had provided the necessary overnight support.Based on the available information, the patient experienced suspected hemolysis, identified by dark/tinged urine during impella cp support, which resolved following device explant.Imaging confirmed appropriate pump position, and high afterload was considered a contributing clinical factor.No device malfunction was identified, and no organ damage occurred.Hemolysis is a known risk associated with impella cp and may be influenced by patient-specific factors such as underlying cardiac dysfunction and hemodynamic conditions.
 
Additional Manufacturer Narrative
Correction: this report is being submitted to correct h9.Upon further review, it was determined that the report was incorrectly associated with a recall.This information was entered in error, and with current information the event is not associated with any recall.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25112049
Report Number1220648-2026-07639
Device Sequence Number10249389
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270228(10)2026650861
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026650861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer05/08/2026
06/19/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date05/08/2026
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
95129
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite